MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Particulates (1451); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following the cataract surgery with intraocular lens implant procedure, the patient visited surgeon¿s office 30 hours later and when the tech examined the tech removed a ¿cover¿ from the inserted lens or the eye with a tweezer and expressed some surprise that it was still on the implant.The patient also reported that right eye was compromised (unspecified).Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.11.Information was provided that the surgeon reminded the patient that they had been informed that they put a "medicated lens" (bandage lens) at the time of surgery.This medicated (bandage) lens is not related to implanted iol or the iol manufacturing facility.Bandage contact lenses are often applied after refractive surgery or cataract surgery to protect the eye during the initial healing phase.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And h.11.On initial mdr the fda product problems code of a030205 was incorrect.It should have been a24 on the original mdr.Additional information provided in b.5.H.6.And h.11.Company lenses do not have covers that need to be removed after surgery.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the patient took the second opinion concerning the health of the eye.The patient stated that vision was improved but no vivid colors and limited "clarity" and very little light sensitivity.The patient had halos or streaming lights from streetlights and headlights at night.The patient stated that she would receive prescription glasses in two weeks.The patient said she asked about the cover on the lens.The surgeon explained that a "medicated lens" was placed over the new lens during surgery.Most patients don¿t notice it because it naturally flushes out of the eye overnight and is found on the bandages the next day.The patient stated she was more alert and when my bandage was removed and again this medicated lens did not "flush off" during the night.When the removed lens was shown to patient it had the appearance of a soft contact lens and was moist looking.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23035790
Report Number1119421-2025-02456
Device Sequence Number9329417
Product Code HQL
UDI-Device Identifier00380652251358
UDI-Public(01)00380652251358(17)270628(11)230630(10)15671055
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.135
Device Lot Number15671055
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/11/2025
10/15/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/06/2025
11/09/2025
Date Device Manufactured06/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale